Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 171, NWS Tulsa, OK

July 15, 2007Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2007, 5:44 AM CDT for Craig County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 5:44 AM CDT (10:44 UTC)
Expired
Jul 15, 2007, 6:45 AM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 151044
SVRTSA
OKC035-151145-
/O.NEW.KTSA.SV.W.0171.070715T1044Z-070715T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
544 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 AM CDT

* AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF WELCH...
  MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND
  BLUEJACKET.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9503 3700 9537 3670 9539 3672 9501

$$
2 follow-up statements
000 
WWUS54 KTSA 151112
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 AM CDT SUN JUL 15 2007

OKC035-151145-
/O.CON.KTSA.SV.W.0171.000000T0000Z-070715T1145Z/
CRAIG OK-
612 AM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHERN CRAIG COUNTY...

AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WELCH...MOVING SOUTH
AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH...
HOLLOW...BLUEJACKET...PYRAMID CORNERS AND CENTRAILIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9503 3700 9530 3670 9539 3672 9501

$$
000 
WWUS54 KTSA 151144
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT SUN JUL 15 2007

OKC035-151154-
/O.EXP.KTSA.SV.W.0171.000000T0000Z-070715T1145Z/
CRAIG OK-
644 AM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG COUNTY EXPIRES
AT 645 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND PERIODS OF VERY HEAVY 
RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3700 9503 3700 9530 3670 9539 3672 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:55 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 15, 3:55 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT SUN JUL 15 2007

.DISCUSSION...
THE EVOLVING WEATHER PATTERN IS FINALLY BEGINNING TO LOOK LIKE IT
SHOULD AROUND HERE IN SUMMER. AN UPPER RIDGE IS EXPECTED TO EXPAND
ACROSS THE AREA WITH TIME WHICH WILL KEEP PRECIPITATION CHANCES
RELATIVELY LOW. THERE IS STILL A HINT OF A WEAKNESS ALOFT TO OUR
SOUTH WHICH MAY STILL RESULT IN DIURNAL CONVECTION EACH AFTERNOON
OVER THE FAVORED TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA.

IN THE SHORT TERM...A WEAK FRONTAL BOUNDARY TO OUR NORTH WILL SAG
SOUTH TO NEAR THE OKLAHOMA/KANSAS BORDER LATER TODAY BEFORE
WASHING OUT. THUNDERSTORMS WHICH FORMED ALONG THE BOUNDARY
SATURDAY AFTERNOON ARE FINALLY SHOWING SIGNS OF DISSIPATING JUST
TO OUR NORTH EARLY THIS MORNING. THE AIRMASS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS WILL BECOME EXTREMELY UNSTABLE
THIS AFTERNOON JUST SOUTH OF THIS BOUNDARY AND SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. WEAK WIND FIELDS WILL
KEEP STORMS RATHER DISORGANIZED SO SEVERE WEATHER WILL BE LIMITED
TO BRIEF DAMAGING WINDS AND HAIL FROM PULSE TYPE STORMS. GUIDANCE
POPS LOOK MUCH TOO LOW THIS AFTERNOON IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.

THE STORMS MAY CONTINUE WELL INTO THE EVENING SO KEPT POPS GOING
AND EXPANDED THEM SOUTH THIS EVENING SINCE STORM MOVEMENT WILL BE
TOWARDS THE SOUTH.

BY LATE IN THE WEEK INTO NEXT WEEKEND...THE MODELS DISAGREE ON
WHETHER A BACKDOOR COLD FRONT WILL MAKE IT THIS FAR SOUTH. WENT
AHEAD AND EXPANDED SLIGHT CHANCE POPS BACK OVER THE ENTIRE AREA
FOR FRIDAY AND SATURDAY AFTERNOON TO COVER THIS POSSIBILITY.

TEMPERATURES WILL REMAIN NEAR PERSISTENCE MOST OF THE WEEK WITH
LITTLE DAY TO DAY CHANGE EXPECTED. DID NOT STRAY FAR FROM GUIDANCE
TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  72  95  72 /  20  20  10  10
FSM   94  70  95  72 /  20  20  20  10
MLC   93  68  94  70 /  10  20  10  10
BVO   94  67  95  68 /  30  20  10  10
FYV   90  65  91  66 /  30  20  20  10
BYV   90  67  91  68 /  30  20  20  10
MKO   93  70  94  70 /  20  20  10  10
MIO   92  69  93  70 /  30  20  10  10
F10   93  69  94  70 /  20  20  10  10
HHW   92  69  93  70 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 15, 4:57 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT SUN JUL 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 AM CDT SUN JUL 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTH OF A TULSA TO FAYETTEVILLE LINE.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
EARLY THIS MORNING A WEAK COLD FRONT WAS LOCATED JUST SOUTHEAST
OF A KANSAS CITY TO EMPORIA TO WITCHITA LINE.  THIS BOUNDARY WILL
LIKELY REMAIN NORTH OF NORTHEAST OKLAHOMA...BUT WILL BE CLOSE
ENOUGH THAT STORMS THAT FORM ALONG IT WILL AFFTECT OUR AREA.
STRONG HEATING WITH TEMPERATURES REACHING THE MID 90S WILL
MAKE THE INSTABILITY ACROSS THE AREA QUITE STORNG.  WEAK
WIND FIELDS ALOFT WILL MINIMALIZE STORM ORGANIZATION...BUT
STRONG SHORT DURATION STORMS ARE LIKELY WITH HAIL AND DOWNBURST
WINDS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF THE EXPECTED SEVERE WEATHER...SPOTTER
ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL DOMINATE THE WEATHER
DURING MUCH OF THE PERIOD WITH ONLY TERRAIN DRIVEN THUNDERSTORMS
EXPECTED DURING THE HEAT OF THE DAY.  THESE STORMS WILL PRIMARILY
BE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE WHOLE AREA FRIDAY AND
SATURDAY AS A WEAK FRONT MAY TRY TO MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:44 AM CDTSpecial Weather StatementTSACraig46 min
Jul 15, 7:06 AM CDTSevere Thunderstorm WarningTSARogers54 min
Jul 15, 8:03 AM CDTSpecial Weather StatementTSARogers42 min
Jul 15, 8:44 AM CDTSpecial Weather StatementTSATulsa46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.